MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-15
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Device code 2017 clarifier- re-insertion.
 
Event or Problem Description
It was reported that the procedure was to treat heavily calcified, heavily tortuous circumflex artery.The 2.25x15mm xience skypoint delivery system (sds) was attempted to be advanced; however, failed due to anatomy.The device was removed and the lesion was ballooned.A second attempt was made to advance the sds, but again failed.The device was removed and an extension guide catheter was advanced.The sds would not advance or retract from within the guide extension catheter; therefore, both were removed as a single unit.It was noted that the stent no longer remained on the sds; however was removed with the entire unit.Then a 2.5x23mm and 3.25x15mm xience skypoint failed to cross due to anatomy.A fourth stent was used to successfully complete the procedure.There was no adverse patient effects reported and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional test was performed on the returned device.The reported difficult to remove and difficult to advance could not be tested due to the device condition.The reported failure to advance could not be tested as it was based on operational context.The reported device dislodged or dislocated was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the stent delivery system (sds) was inserted into the anatomy, removed, and then reinserted back into the anatomy.It should be noted that the xience skypoint instructions for use (ifu) states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged or dislodged during retraction back into the guiding catheter.It is unknown if the ifu deviation directly caused or contributed to the reported event.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16455833
Report Number2024168-2023-02057
Device Sequence Number6316209
Product Code NIQ
UDI-Device Identifier08717648232992
UDI-Public08717648232992
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2024
Device Model Number1804225-15
Device Catalogue Number1804225-15
Device Lot Number2071541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale